March 9, 2021 at 10:09 am

Elle Magazine: Do Better

A recent article in Elle magazine about drugs marketed as “antidepressants” claims they work by helping “increase serotonin—the “happy” chemical—in the brain.” This claim hasn’t been supported by medical research but has been promoted by pharmaceutical companies and their marketing departments. MISSD calls on Elle to do better–and inform readers to watch for any unusual behavior changes if starting, stopping, or changing dosage or type of SSRIs. Akathisia awareness can save lives.

Read the full article at https://www.elle.com/beauty/health-fitness/a35607381/covid-19-antidepressants-not-alone/

March 5, 2021 at 11:27 am

Suicide Summit Fails to Address Akathisia

The American Academy of Pediatrics recently partnered with the American Foundation for Suicide Prevention and other pharma-funded organizations to hold a summit to end suicide. The conference failed to address akathisia and communicate why the FDA has a Black Box suicide warning designed to protect teens and young adults from medication-induced deaths.

Kids deserve better. MISSD calls on the American Academy of Pediatrics to increase akathisia awareness and help reduce these avoidable deaths.

Read about the summit at https://www.aappublications.org/news/2021/03/03/suicide-summit-030321

March 2, 2021 at 10:47 am

Patients will Present with Agitation…

Emergency medical specialists and other first responders need to be able to recognize the signs of serotonin toxicity given that it can precipitate akathisia, especially if a drug dosage has recently been changed.

“Most of these patients will be agitated…”

Read the full story at https://www.emsworld.com/article/1225590/edge-ems-serotonin-syndrome-neuroleptic-malignant-syndrome-and-malignant-hyperthermia

March 1, 2021 at 10:24 am

Docs Need Akathisia Training

It’s important that doctors are aware that certain prescription drugs can cause withdrawal akathisia when discontinued. This includes drugs marketed for asthma, depression, infections, acne and mental health challenges.

“Perhaps the worst symptom of these is akathisia, described as a horrific type of pain and agitation that is poorly understood and seldom taken seriously by doctors.” Read the full article at https://www.madinamerica.com/2021/02/keys-successful-discontinuation-antipsychotic-medication/

February 22, 2021 at 2:23 pm

Akathisia Awareness Can Save Lives

You can earn CEU credit and increase your akathisia knowledge by taking our free, accredited one-hour course at MISSD.LearnUpon.com

Please share our course and videos to help others understand this prescription-drug induced disorder. https://www.youtube.com/watch?v=x86aCDtvbT0

February 18, 2021 at 9:12 am

New Drug Risk Warning Labels Might Improve Patient Safety

Some antibiotics, including fluoroquinolones, can cause akathisia and other serious adverse effects that negatively impact mental health. A new drug warning label might help consumers be better informed at the time of prescribing. Why isn’t the FDA embracing them?

Read the full article at https://www.theatlantic.com/politics/archive/2021/02/side-effects-drug-labels-levaquin-cipro/617992/

February 11, 2021 at 9:16 am

Akathisia and Parkinson’s Drugs

Many different types of drugs can cause akathisia.

“My condition seemed to deteriorate even more after I started taking this new medication. My akathisia started to worsen about an hour before my next dose of C/L was scheduled.”

Read the full article at https://parkinsonsnewstoday.com/2021/02/09/appearance-reality-invisible-nonmotor-symptoms/

February 10, 2021 at 1:14 pm

“Akathisia Stories” Help Others Be Better Informed

Consumers need to be informed of FDA Black Box warnings because the warnings contain critical drug risk info that can save lives.

“Prescribers never thought to tell us about it (the @US_FDA black box warning). If that information hadn’t been withheld…had informed consent been given, we wouldn’t be doing this show today,” -Natalie’s mom

Listen to MISSD’s Akathisia Stories at https://podcasts.apple.com/us/podcast/episode-3-kristina-kaiser-gehrki/id1468978990?i=1000446927305

February 9, 2021 at 5:44 am

Singulair and Suicide

When asked if he remembers what happened to him, the now back-to-normal little boy replies, “You mean when I lost my mind?”

“For families like Tyson’s, Singulair may trigger a journey of confusion, concern, and turmoil. For others, it ends in death.” Merck sold the product for 10 years before adding depression, aggression, and suicide warnings.

Read the full article at https://www.kmov.com/singulairs-dangerous-side-effects-allergy-medicine-can-cause-depression-suicide/article_988773c2-4e9d-5974-af52-1e141717a0d6.html

February 8, 2021 at 8:15 am

Akathisia: Three Seasons in Hell

“During the day, I could ease my inner restlessness a little by walking in the park, sometimes for five or six hours at a time. However, there was nothing I could do about the insomnia at night because something would jolt me awake as soon as I started to drift off into sleep. It felt like a mini explosion or electric shock that ran through my body from head to foot. It was hard to describe in words…”

This thorough personal account of akathisia is well worth reading: https://ryanelliot.medium.com/three-seasons-in-hell-384a07a80a96